MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL ORBIT GALAXY XTRASOFT; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL ORBIT GALAXY XTRASOFT; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640HX0206
Medical Device Problem Codes Entrapment of Device (1212); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2026
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that during a coil embolization, resistance was encountered when attempting to advance an orbit galaxy xtrasoft coil (product code: 640hx0206, lot number 31651283) through a non j&j microcatheter.The coil was unable to pass the distal end of the microcatheter (mc).Under fluoroscopy, the coil appeared clustered inside the microcatheter.The physician retracted and removed only the coil, then replaced it with a new coil to successfully complete the procedure.The microcatheter was not replaced, and no patient injury was reported.Additional event information received on 24-feb-2026 indicated that they could not move the device at all due to the resistance.They were not able to torque the device.There was no evidence of physical material within the device.The device nor the concomitant device kinked or bent prior to the resistance or noted after removal from the patient.The coil had not been withdrawn or repositioned.Neck remodeling was not utilized.There was no allegation of patient injury due to an alleged product issue.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d2b ¿ procode: krd/hcg section e1.Initial reporter phone: (b)(6).Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.The complaint was submitted with a photograph of the device, which is pending further analysis.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Updated sections on this medwatch: b4, g3, g6, h2, h6 and h11.A manufacturing record evaluation was performed for the finished device 31651283 number, and no internal actions related to the malfunction were identified.One photo is attached to the complaint file.The image captures the proximal end of the microcatheter with what appears to be a small portion of the coil inside it.No entanglement could be observed as the photo is captured from a considerable distance where details can be observed in the coil body.No other damage was observed.The issue regarding that under the coil appeared clusters inside the microcatheter cannot be evaluated based on the provided photo.The reported issue regarding the coil encountered resistance at the distal end of the microcatheter and the coil could not pass through the microcatheter cannot be confirmed as functional testing is required and no damage was observed in the coil.This investigation was performed based only on the photo provided.If the product is received after this investigation, an assessment will be performed as per the conditions of the device returned.As part of the j&j medtech quality process, all devices are manufactured, inspected, and released to approved specifications.Therefore, no internal action is required.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Updated sections on this medwatch: b4, d9, g3, g6, h2, h3, h6 and h11.Complaint conclusion: the healthcare professional reported that during a coil embolization, resistance was encountered when attempting to advance an orbit galaxy xtrasoft coil (product code: 640hx0206, lot number 31651283) through a non j&j microcatheter.The coil was unable to pass the distal end of the microcatheter (mc).Under fluoroscopy, the coil appeared clustered inside the microcatheter.The physician retracted and removed only the coil, then replaced it with a new coil to successfully complete the procedure.The microcatheter was not replaced, and no patient injury was reported.Additional event information received on 24-feb-2026 indicated that they could not move the device at all due to the resistance.They were not able to torque the device.There was no evidence of physical material within the device.The device nor the concomitant device kinked or bent prior to the resistance or noted after removal from the patient.The coil had not been withdrawn or repositioned.Neck remodeling was not utilized.There was no allegation of patient injury due to an alleged product issue.One photo is attached to the complaint file.The image captures the proximal end of the microcatheter with what appears to be a small portion of the coil inside it.No entanglement could be observed as the photo is captured from a considerable distance where details can be observed in the coil body.No other damage was observed.The device was returned to j&j medtech for further evaluation.A non-sterile orbit galaxy xtrasoft coil was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and the proximal end of the coil was protruding from a slit in the introducer.The embolic coil was inspected under magnification, and it was found severely stretched.No additional damage was noted on the coil.The catheter was confirmed to be within specifications for the outer diameter (od).A manufacturing record evaluation was performed, and no internal actions related to the reported complaint condition were identified.The 'clustered' condition of the embolic coil reported cannot be confirmed, as no knots nor entanglement was noted in the coil, however, the issue regarding the embolic coil being impeded was confirmed during the analysis.The stretched condition noted on the embolic coil is considered to be secondary to the impeded condition encountered during the procedure where force may have been inadvertently applied to the device in an attempt to overcome the friction with the introducer.Factors not described in the event description, such as an inadequate flush, may have contributed to the issue encountered during the procedure; however, this cannot be conclusively determined.There is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.As part of the j&j medtech quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) contains the following recommendations: never advance, withdraw, or torque the delivery tube against resistance without first determining the cause of resistance under fluoroscopy.Manipulation of the delivery tube against resistance can cause damage and/or premature detachment of the coil.If unusual friction is noted within the infusion catheter, remove the detachable coil system.If friction is noted with any subsequent detachable coil system, carefully examine the detachable coil system and the infusion catheter for possible damage.Replace both if necessary.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
ORBIT GALAXY XTRASOFT
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key24443159
Report Number3008114965-2026-00328
Device Sequence Number16063043
Product Code KRD
UDI-Device Identifier10886704030720
UDI-Public(01)10886704030720(17)270430(10)31651283
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number640HX0206
Device Lot Number31651283
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2026
Supplement Date Received by Manufacturer02/25/2026
03/11/2026
Initial Report FDA Received Date02/25/2026
Supplement Report FDA Received Date02/26/2026
03/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown